MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTERVASCULAR CATHETER
Model Number 386804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of bd cathena¿ safety iv catheters experienced catheter tip damage/deformation which was noted prior to use.The following information was provided by the initial reporter: defective catheter: the plastic that is supposed to remain in the vein forms a small clump of plastic just at the entrance when you check that the needle slides well into the plastic sheath before pricking the patient.The device does not contain product or blood.It was not used because the defect was noticed before use.She used another catheter.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for evaluation?: yes.D.10.Returned to manufacturer on: (b)(6)2020.H.6.Investigation: one sample was received by our quality team for evaluation.Inspection of the sample showed no abnormalities, therefore the investigation was not able to confirm the customer experience and the root cause could not be determined.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.
 
Event or Problem Description

Brand Name
BD CATHENA SAFETY IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10377126
Report Number8041187-2020-00470
Device Sequence Number19373163
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public00382903868049
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Model Number386804
Device Catalogue Number386804
Device Lot Number8236062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;